MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Phone number: (b)(6) all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted into the patient¿s eye, the surgeon found white mold on the lens optic.The surgeon removed the iol from the patient¿s eye.No further information was reported.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation? yes; returned to manufacturer on: 7/7/2020 section h3.Device returned to manufacturer? yes.Device evaluation: the complaint lens was received in the original lens case.Additionally, the original folding carton, patient id card, implant notification card, dfu, patient stickers, and an opened inner pouch were received.Korean notes written by the customer on the folding carton were observed and translated and reads as: ¿non-conforming¿, ¿replaced due to non-conforming lens¿, and the name of the hospital.Visual inspection under magnification revealed a detached haptic, what appeared to be viscoelastic residue on the optic body and haptics, and that the lens was received cut in half, which is consistent with a lens that was handled during removal and replacement.Furthermore, the two lens halves were observed to be received stuck together, however, it cannot be confirmed if this is due to handling or what appeared to be viscoelastic residue drying and sticking the two lenses together.Based on the return condition of the lens no further product evaluation could be performed.The lens was sent to an independent laboratories for further analysis of what appeared to be white viscoelastic residue, which may be the "white mold on the optic" as described by the customer.Independent laboratory analysis: ftir analysis indicates that the foreign material is consistent with sodium hyaluronate, which is consistent with the viscoelastic residue of johnson & johnson (jjsv) healon.The complaint issue could not be confirmed.Ftir analysis identified the foreign substance as sodium hyaluronate (evaporated jjsv healon), and therefore it cannot be determined if this issue is related to handling or manufacturing since the manufacturing site does not manufacture jjsv healon and has manufacturing controls in place to prevent the release of product with foreign material on it, and therefore no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10306293
Report Number2648035-2020-00529
Device Sequence Number16350055
Product Code HQL
UDI-Device Identifier05050474531772
UDI-Public(01)05050474531772(17)240222
Combination Product (Y/N)Y
Initial Reporter CountryKR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberZCB00
Device Catalogue NumberZCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/27/2020
10/25/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/20/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE, LOT#: UNKNOWN; CARTRIDGE, LOT#: UNKNOWN
Date Report Sent to FDA01/01/2005